I'm hoping someone can help. About 2 years ago my then 2.5 yr old son broke out in a rash in his diaper area that spread to his stomach. It was red round circles it completely covered his stomach and began to turn to bruises. As the rash spread it began to effect his joints. He got to the point we couldn't touch him without him crying in pain. He went into the hospital for 2 days and they couldn't figure out what was wrong. He got better and they sent him home.
It came back last week. He is now 4.5. It was much worse. This time he had hives prior to the red spots. And his hands, wrists, elbows, knees, ankles and feet were so sore and swollen he wouldn't walk for 2 days. His dr was convinced it was an allergy to Omnicef but the test came back negative. He finally prescribed steroids which helped but no one can figure out what caused it.
We are going to see the rheumatologist in 2 weeks. But so far it looks like an undocumented reaction to Omnicef. He had taken Omnicef for an ear infection both times he had the rash 3 weeks prior to the outbreak. We've seen two allergists and they are saying the same thing but want us to still see the Rheumatologist to rule out anything further.
A few months ago, my 4 year old grandson complained that his hand hurt. A few hours later he couldn't walk. Taking his shirt off, we noticed huge red round circles. When he said he couldn't swallow, we took him to the ER. It was an allergic reaction to Amoxicillin. Took weeks for the spots, some of them turned to bruises to go away. They just kept coming back, every time we touched him. He was on steroids and prescription benadryl. Took a few weeks for all the hives to go. Hope this is only an allergic reaction your son is having.
I know you don't think of antibiotics as causing joint problems or even allergic reactions but they can, even if it isn't an allergic reaction. One antibiotic, Levaquin, can cause tendons to rupture in susceptible people. So it may not be all that allergic but just a real bad adverse reaction to Omnicef.
A great source to learn about drug side effects is the Mayo clinic web site. My doc's don't even know a lot of them and Mayo even has the reported and confirmed side effects that they find after the drug comes to market for new drugs.